Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


resistance test result
May 17, 2009

hello doctor,

i was diagnosed to have acute HIV in december 08. in march i was still symptomatic. my labs were 10. february VL 91.000, T4 210,7% 23. february T4 178, 9% 5. March started Truvada/ Kaletra /Septrim 7. April VL 1.800, T4 230 , 14%

I also recieved the resukt of drug resistance test, called Truegene HIV 1, Mutations RT: V118I, V179D Mutations PR: none

to all single Meds the interpretation says : no resistancy.

I checked the results against the Stanford resitancy database and see a different result:

It says potential low level resitance to all NNRTI.

I was thinking to switch away from Kaletra to NNRTI because i have still diarrhea as side efect from time to time.

Can i still use NNRTI? Which interpretation is correct? The truegene or the Stanford? And which other possibilities would exist to switch Meds?

Response from Dr. McGowan

Thank you for your question. As you stated, the V179D mutation causes low-level reductions in susceptibility to the NNRTI class and as such may compromise the response to an NNRTI containing regimen by allowing the virus to get "a foot into the door" on which NNRTI resistance could be built. Your resistance pattern says to me that the virus you were infected with had been exposed to NNRTIs. For this reason, I would NOT switch to a NNRTI containing regimen given your resistance profile. You and your doctor could explore if other boosted protease inhibitors may be less likely to cause gastrointestinal side effects such as diarrhea. An integrase inhibitor based regimen may also be an option to explore with your provider.



Previous
dying with AIDS
Next
Isentress Side Effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement